Feedback Stabilization of Delayed Bilinear Systems

Abstract

In this paper, we discuss the problem of feedback stabilization for distributed bilinear systems with discrete delay evolving on a Hilbert state space. Firstly, we prove the existence and uniqueness of the mild solution of system at hand. Secondly, we study the weak and strong stabilization. More precisely, we provide some sufficient conditions to ensure the weak and strong stabilization for the delayed bilinear system. Moreover, in the case of the strong stabilization, an explicit decay estimate is established. Applications to wave and heat equations with delayed bilinear parts are considered.

This is a preview of subscription content, access via your institution.

Fig. 1
Fig. 2

References

  1. 1.

    Mohler, R.R.: Bilinear Control Processes: With Applications to Engineering, Ecology, and Medicine. Mathematics in Science and Engineering, vol. 106. Elsevier, Amsterdam (1973)

  2. 2.

    Mohler, R.R., Khapalov, A.Y.: Bilinear control and application to flexible ac transmission systems. J. Optim. Theory Appl. 105(3), 621–637 (2000)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Khapalov, A.Y.: On bilinear controllability of the parabolic equation with the reaction–diffusion term satisfying Newton’s law. J. Comput. Appl. Math. 21(1), 275–297 (2002)

    MathSciNet  MATH  Google Scholar 

  4. 4.

    Ball, J.M., Slemrod, M.: Feedback stabilization of distributed semilinear control systems. Appl. Math. Optim. 5(1), 169–179 (1979)

    MathSciNet  Article  Google Scholar 

  5. 5.

    Berrahmoune, L.: Stabilization and decay estimate of linear control systems in Hilbert space with non-linear feedback. IMA J. Math. Control Inf. 26(4), 495–507 (2009)

    MathSciNet  Article  Google Scholar 

  6. 6.

    Ouzahra, M.: Strong stabilization with decay estimate of semilinear systems. Syst. Control Lett. 57(10), 813–815 (2008)

    MathSciNet  Article  Google Scholar 

  7. 7.

    Hadeler, K.P.: Delay equations in biology. In: Peitgen, H.O., Walther, H.O. (eds.) Functional Differential Equations and Approximation of Fixed Points. Lecture Notes in Mathematics, vol. 730, pp. 136–156. Springer, Berlin, Heidelberg (1979)

  8. 8.

    Suh, H., Bien, Z.: Use of time-delay actions in the controller design. IEEE Trans. Autom. Control 25(3), 600–603 (1980)

    Article  Google Scholar 

  9. 9.

    Datko, R., Lagnese, J., Polis, M.P.: An example on the effect of time delays in boundary feedback stabilization of wave equations. SIAM J. Control Optim. 24(1), 152–156 (1986)

    MathSciNet  Article  Google Scholar 

  10. 10.

    Datko, R.: Not all feedback stabilized hyperbolic systems are robust with respect to small time delays in their feedbacks. SIAM J. Control Optim. 26(3), 697–713 (1988)

    MathSciNet  Article  Google Scholar 

  11. 11.

    Nicaise, S., Pignotti, C.: Stability and instability results of the wave equation with a delay term in the boundary or internal feedbacks. SIAM J. Control Optim. 45(5), 1561–1585 (2006)

    MathSciNet  Article  Google Scholar 

  12. 12.

    Ho, D.W.C., Lu, G., Zheng, Y.: Global stabilisation for bilinear systems with time delay. IEE Proc. Control Theory Appl. 149(1), 89–94 (2002)

    Article  Google Scholar 

  13. 13.

    Liu, P.-L.: Stabilization criteria for bilinear systems with time-varying delay. Univers. J. Electr. Electron. Eng. 2(2), 52–58 (2014)

    Article  Google Scholar 

  14. 14.

    Niculescu, S.I., Dion, J.M., Dugard, L.: Stabilization criteria for bilinear systems with delayed state and saturating actuators. IFAC Proc. 28(8), 261–266 (1995)

    Article  Google Scholar 

  15. 15.

    Nicaise, S., Pignotti, C.: Exponential stability of abstract evolution equations with time delay. J. Evol. Equ. 15(1), 107–129 (2015)

    MathSciNet  Article  Google Scholar 

  16. 16.

    Nicaise, S., Pignotti, C.: Well-posedness and stability results for nonlinear abstract evolution equations with time delays. J. Evol. Equ. 18, 947–971 (2018)

    MathSciNet  Article  Google Scholar 

  17. 17.

    Wu, J.: Theory and Applications of Partial Functional Differential Equations, vol. 119. Springer Science & Business Media, Berlin (2012)

    Google Scholar 

  18. 18.

    Travis, C.C., Webb, G.: Existence and stability for partial functional differential equations. Trans. Am. Math. Soc. 200, 395–418 (1974)

    MathSciNet  Article  Google Scholar 

  19. 19.

    Pazy, A.: Semigroups of Linear Operators and Applications to Partial Differential Equations, vol. 44. Springer Science & Business Media, Berlin (2012)

    Google Scholar 

  20. 20.

    Curtain, R.F., Zwart, H.: An Introduction to Infinite-Dimensional Linear Systems Theory, vol. 21. Springer Science & Business Media, Berlin (2012)

    Google Scholar 

  21. 21.

    Ammari, K., Tucsnak, M.: Stabilization of Bernoulli-Euler beams by means of a pointwise feedback force. SIAM J. Control Optim. 39(4), 1160–1181 (2000)

    MathSciNet  Article  Google Scholar 

  22. 22.

    Berrahmoune, L.: Stabilization and decay estimate for distributed bilinear systems. Syst. Control Lett. 36(3), 167–171 (1999)

    MathSciNet  Article  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Z. Hamidi.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Hamidi, Z., Elazzouzi, A. & Ouzahra, M. Feedback Stabilization of Delayed Bilinear Systems. Differ Equ Dyn Syst (2021). https://doi.org/10.1007/s12591-021-00560-0

Download citation

Keywords

  • Feedback stabilization
  • Decay estimate
  • Bilinear systems
  • Time delay